Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2001, 2:49 AM CDT for Adams County, Juneau County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2001, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 12, 2001, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:00 AM CDT | Thunderstorm Wind 55 E | New Lisbon, WI | |
| Apr 12, 3:01 AM CDT | Thunderstorm Wind 53 E | Mather, WI | |
| Apr 12, 3:05 AM CDT | Thunderstorm Wind 55 E | Easton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:25 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 9:25 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT WED APR 11 2001
CANCELLING FLASH FLOOD WATCH AND TORNADO WATCH.
WATER VAPOR SATELLITE IMAGERY SHOWED THE DRY SLOT HAD WORKED ITS WAY
ACROSS MOST OF THE FORECAST AREA. UPPER LEVEL LOW AND SURFACE
SYSTEM WERE MOVING TO THE NORTHEAST. KDMX RADAR HAD SCATTERED
SHOWERS AND A COUPLE THUNDERSTORMS AHEAD OF THE LOW IN CENTRAL IOWA.
MAIN SEVERE THREAT APPEARS TO HAVE SHIFTED OUT OF THE LA CROSSE
FORECAST AREA AT THIS TIME. SURFACE PRESSURE GRADIENT WAS
INCREASING AS THE LOW CONTINUED TO WIND UP TO OUR SOUTHWEST. WINDS
ACROSS THE FORECAST AREA HAVE YET TO SEE MUCH OF A RISE WITH
STRONGEST WINDS AROUND US. RADAR ESTIMATED RAINFALL AMOUNTS FROM
AROUND A HALF AN INCH UP TO 4 TO 5 INCHES IN DODGE COUNTY. SEVERAL
RECORDING DEVICES SHOWED RAINFALL AMOUNTS OF 2.5 TO 3 INCHES IN
SOUTHEAST MINNESOTA TODAY.
ETA FORECASTS PRESSURE GRADIENTS TO BECOME STRONG ACROSS ENTIRE
FORECAST AREA BY EARLY TOMORROW MORNING AS THE LOW CENTER PASSES TO
THE NORTH. WIND ADVISORY MAY BE NEEDED ENTIRE AREA FOR TOMORROW...
BUT NO TIME TO ISSUE SO WILL WAIT FOR MIDNIGHT CREW SINCE IT WONT
ONSET UNTIL 8 OR 9 AM IN WIsSCONSIN COUNTIES.
COORDINATED WITH SPC.
.LSE....WIND ADVISORY TONIGHT AND THURSDAY...MNZ079-086-087-
094-095-IAZ008>010-018-019-029.
NELSONIn the hours before
Special weather statement, Apr 11, 9:28 PM CDT, 5 hours 21 minutes before
IAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061-120245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 928 PM CDT WED APR 11 2001 THE TORNADO WATCHES HAVE BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN NORTHEAST IOWA...ALLAMAKEE AND CLAYTON. IN WISCONSIN... ADAMS BUFFALO CLARK CRAWFORD GRANT JACKSON JUNEAU LA CROSSE MONROE RICHLAND TAYLOR TREMPEALEAU VERNON THE LINE OF SEVERE THUNDERSTORMS HAS MOVED NORTHEAST OF THESE COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED. A FEW THUNDERSTORMS WERE STILL MOVING ACROSS ADAMS AND JUNEAU COUNTIES... BUT SEVERE WEATHER IS NOT EXPECTED. NELSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:00 PM CDT | Severe Thunderstorm Warning | ARX | Grant, Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.